It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • What is Accutane/Retin-A

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 09-26-2004, 12:22 AM   #1
    natthebug
    Senior Member
    (female)
     
    natthebug's Avatar
     
    Join Date: Sep 2004
    Location: SoCal
    Posts: 145
    natthebug HB User
    What is Accutane/Retin-A

    I am just curious what the difference is between the 2, and why my Dr has not tried me on accutane, but got me on the strongest RX for Retin-A. AAAHHH it burns!!! ~Nat

     
    Sponsors Lightbulb
       
    Old 09-26-2004, 07:01 AM   #2
    Zshock
    Senior Member
    (male)
     
    Zshock's Avatar
     
    Join Date: Sep 2004
    Location: Iowa
    Posts: 236
    Zshock HB User
    Re: What is Accutane/Retin-A

    Accutane is a very powerful oral medicine that you take to clear up acne. Usually derms only prescribe it to the worst cases, people who might have a lot of scarring because of their acne. When you first get on accutane they read you this list of all these side effects...but don't let that scare you off. Those things only happen to one out of a million people, so some of the side effects are very rare. The only side effect I'm getting from accutane right now is dry lips and dry skin. The dermatologist also has blood tests every month to make sure nothing is happening to you. So I feel that it is a very safe thing to do.

    I had severe cystic nodular acne and this is the only thing that has worked for me so far. I tried everything else the derm could throw at me, but most of it had very little effect. So far with accutane I have less cysts than before and I'm beginning to clear up...and this is just the first 2 weeks. I can't wait to see the results after the first month, or two months.

     
    Old 09-26-2004, 08:24 AM   #3
    natthebug
    Senior Member
    (female)
     
    natthebug's Avatar
     
    Join Date: Sep 2004
    Location: SoCal
    Posts: 145
    natthebug HB User
    Re: What is Accutane/Retin-A

    See what I am on now is causing dry skin and chapped lips... :P

     
    Old 09-26-2004, 08:47 AM   #4
    Zshock
    Senior Member
    (male)
     
    Zshock's Avatar
     
    Join Date: Sep 2004
    Location: Iowa
    Posts: 236
    Zshock HB User
    Re: What is Accutane/Retin-A

    Retin-A is a topical though...right? Because that's the only retin-a I've ever been on and I do remember dry skin and redness, but chapped lips?

     
    Old 09-26-2004, 01:29 PM   #5
    johnsmith007
    Senior Veteran
    (male)
     
    johnsmith007's Avatar
     
    Join Date: May 2004
    Posts: 1,182
    johnsmith007 HB User
    Re: What is Accutane/Retin-A

    "natthebug", Accutane is on a whole different level then Retin-A. Accutane usually only causes dry skin and lips, but it can cause tons of other things. Itís a MUCH more series way to treat acne, and if you want all the info ask your dermatologist.

     
    Old 09-26-2004, 02:10 PM   #6
    natthebug
    Senior Member
    (female)
     
    natthebug's Avatar
     
    Join Date: Sep 2004
    Location: SoCal
    Posts: 145
    natthebug HB User
    Re: What is Accutane/Retin-A

    I have chapped lips and now I have a cold sore that popped up out of no where, one minute it wasn't there the next it was. I hate cold sores. Anyways I would ask a derm , but they have not reffered me yet. My Dr wanted to try me on this last combo first. And yes Retin-a is a cream, but the one I have is pretty strong. ~Nat

     
    Old 09-26-2004, 02:18 PM   #7
    Zshock
    Senior Member
    (male)
     
    Zshock's Avatar
     
    Join Date: Sep 2004
    Location: Iowa
    Posts: 236
    Zshock HB User
    Re: What is Accutane/Retin-A

    I thought retin-a was a cream. All the creams the derm gave me were way too strong, they all caused me to get dry patches and redness. All the topicals really irritated my skin and since I have severe cystic acne the only way to stop it was accutane. The only side effect I have from taking accutane is chapped lips, dry skin, and I do get very itchy when I sweat, but that's probably just because my skin is super dry.

     
    Old 09-26-2004, 07:14 PM   #8
    natthebug
    Senior Member
    (female)
     
    natthebug's Avatar
     
    Join Date: Sep 2004
    Location: SoCal
    Posts: 145
    natthebug HB User
    Re: What is Accutane/Retin-A

    retin-a is a cream. And I do have a lot of dry irritated red skin right now because of it and the benzaclin

     
    Old 09-26-2004, 08:13 PM   #9
    Rawraws
    Senior Member
    (male)
     
    Rawraws's Avatar
     
    Join Date: Sep 2004
    Posts: 130
    Rawraws HB User
    Re: What is Accutane/Retin-A

    Retin-A has worked wonders for me before but it does cause redness and drying. Just make sure you use plenty of moisturizer during the day. When you apply it try to stay away from the edges of your lips. But if you can stick with it..it will cure your acne..it just takes time. I hope it works for you like it did for me. Remember to moisturize.

     
    Old 09-27-2004, 07:37 AM   #10
    natthebug
    Senior Member
    (female)
     
    natthebug's Avatar
     
    Join Date: Sep 2004
    Location: SoCal
    Posts: 145
    natthebug HB User
    Re: What is Accutane/Retin-A

    it seems to be helping a little, a lot of the deep stuff that is always there is clearing up, and the Bo Bo's as I call the cystic ones that were there before are slowly going away (if Id stop picking it'd probably be faster) and no m newones are appearing. But I do notice the overall look besides the dry flakes and the redness it is clearer than before. LOL So I am going to stick with it for at leats a month or so. Ok after it all clears up is this something I will always have to use??? Or do I get to stop using it
    ? Or maybe go to sometrhing milder? The Retin A I have is pretty sront, they put me from .01% -.04% -.1%. YIKES! Maybe I can go back down to the .04% after it all clears up eh??

     
    Old 09-27-2004, 12:50 PM   #11
    Rawraws
    Senior Member
    (male)
     
    Rawraws's Avatar
     
    Join Date: Sep 2004
    Posts: 130
    Rawraws HB User
    Re: What is Accutane/Retin-A

    When I first used it it completely cleared my cheeks and I have never had to use it since then (on my cheeks). Then nearly a year later my jawline started breaking out and I'm using Retin-A once again. Slowly but surely it is clearing up. The dry flaking does get very annoying though. I also use .1% Retin A. I'm hoping that after it clears up my jawline/chin that I won't have to use anything again like the first time I stopped using it. Give it time. It really does take a good full 3 months before the full effects are noticed. Then after that it's just a matter of waiting for the redness of acne spots to clear up. On a side note.. I recommend Avalon Organics Vitamin C Cleanser and Complex-15 Moisturizer. Those just seem to be the best for me.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Anyone with "mild" acne on Accutane? Can you use Retin-a during treatment? tiggerbuddy Acne 4 09-20-2005 06:35 PM
    RETIN A TO ACCUTANE & BREAK OUT? jornella Acne 5 05-31-2004 11:59 PM
    Side effects possible from accutane-use of two days?! Dutchman2 Acne 4 02-12-2003 03:06 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 01:08 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!